MAUDE Adverse Event Report: SYNTHES GMBH ROUND DISK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH ROUND DISK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.100.027
Medical Device Problem Codes Break (1069); Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that the patient underwent open reduction/internal fixation surgery with the round disk in question for a pelvic fracture on (b)(6) 2023.The round disc was used in combination with the straight ball spike.The fixation spring of the round disc seemed to be deformed or loosened, and it came off the body.Then, the surgeon told the staff to prepare another round disc.However, the staff prepared the same disc and it was used.The spring seemed to have been further deformed or partially broken, and it came off the body again.When the surgeon checked the round disc, it was confirmed that the spring was deformed and was broken.The broken part might have remained in the body.Although the broken part was searched for using the image, it could not be found.The surgeon guessed that the broken part might have been removed by suction.The operation was continued and completed successfully within 30 minutes delay.The patient status/outcome was reported to be stable.This report involves one round disk.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the disc round-ho ø6.5 was broken from one of the slots where the spring is assembled, fragment was not returned.Additionally, the spring is deformed and bent outwards from the mid section, it was received fallen apart from the disk.Breakage of the spring cannot be confirmed since the tips must have a 2mm separation, not fully closed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces during usage.A dimensional inspection and a functional test for the disc round-ho ø6.5 were unable to be performed due to post manufacturing damage.However, assembling issues are most likely due to the observed conditions of both components.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the disc round-ho ø6.5 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history lot part number: 03.100.027, lot number: t168969, manufacturing site: tuttlingen, release to warehouse date: 21-aug-2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROUND DISK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16385849
Report Number8030965-2023-01921
Device Sequence Number5515058
Product Code LXH
UDI-Device Identifier07611819796706
UDI-Public(01)07611819796706
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.027
Device Lot NumberT168969
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown